Utah, 2013Blizzard and Winter Storm in Utah, April 8 to 9, 2013
April 8 to 9, 2013 · NWS GJT · 4 events in 4 counties and zones
An unusually strong, cold, and moist upper trough for April resulted in heavy snowfall and blizzard conditions in most mountain areas of eastern Utah, as well as extensive blowing snow in the eastern Uintah Basin.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An unusually strong, cold, and moist upper trough for April resulted in heavy snowfall and blizzard conditions in most mountain areas of eastern Utah, as well as extensive blowing snow in the eastern Uintah Basin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Apr 8, 9:52 AM MST, 3 hours 8 minutes earlier.
Area forecast discussion, Apr 8, 9:52 AM MST, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1052 AM MDT MON APR 8 2013
.UPDATE...
ISSUED AT 1051 AM MDT MON APR 8 2013
UPDATED TO ADD THE PARADOX VALLEY TO THE WIND ADVISORY FROM LATE
MORNING THROUGH THE AFTERNOON
&&
.SHORT TERM...(TODAY THROUGH TUESDAY)
ISSUED AT 434 AM MDT MON APR 8 2013
STRONG POLAR JET CORE NOW DROPPING ALONG THE WEST COAST...DIGGING
OUR DEVELOPING WINTER STORM INTO THE SOUTHERN GREAT BASIN. DIFLUENCE
DOWNSTREAM OF THIS TROF ALONG WITH INCREASING DIVERGENCE ALOFT DUE
TO THE CYCLONICALLY CURVED JET IS BLOSSOMING COLD CLOUD TOPS OVER
THE UTAH AND WESTERN COLORADO. THIS IS INDICATIVE OF THE LARGE
SCALE ASCENT THIS SYSTEM IS GENERATING...ALL OF WHICH WILL BE
FOCUSED OVER OUR CWA THROUGH THE NEXT 12 TO 36 HOURS. PLENTY OF
PACIFIC MOISTURE IS MOVING AHEAD OF THE THIS SYSTEM AND THE LAST
MAIN INGREDIENT IS SEEN DROPPING ACROSS THE NORTHERN HIGH PLAINS
AND ROCKIES THIS MORNING IN THE FORM OF COLD ARCTIC AIR. THIS
ARCTIC AIR MASS AND COLD AIR ALOFT FROM THE HIGH LATITUDES PHASING
WITH THE GREAT BASIN TROF WILL HELP BRING A LARGE THERMAL GRADIENT
ACROSS THE REGION AND HELP FUEL THE DYNAMICS OF THIS STORM SYSTEM.
TODAY THAT WILL BE IN THE FORM OF STRONG SOUTHERLY WINDS AND
INSTABILITY WHICH WILL BRING ADVISORY LEVEL WINDS NEAR THE 4
CORNERS REGION...HELP FUEL DANGEROUS FIRE WEATHER CONDITIONS IN
THE LOWER VALLEYS AND FIRE ISOLATED THUNDERSTORMS ACROSS THE CWA.
THEN AS THE COLD AIR DEEPENS THE MAIN THREAT WILL BE EFFICIENT
HEAVY SNOWFALL PRODUCTION AND STRONG NORTHERLY WINDS WRAPPING
MOISTURE BACK AROUND THE SYSTEM INTO OUR NORTHERN CWA WHERE
BLIZZARD CONDITIONS ARE EXPECTED TO DEVELOP OVERNIGHT INTO
TUESDAY.
THE MODELS ARE FINALLY BLENDING FAIRLY WELL AND CONFIDENCE IS HIGH
THAT THIS STORM WILL LEAVE A BIG IMPACT IN IT/S WAKE INCLUDING
SOME VERY COLD TEMPERATURES ALONG WITH SIGNIFICANT NEW SNOWFALL.
THE UPPER LOW WILL BE DROPPING INTO SOUTHERN UTAH THOUGH THE
AFTERNOON HOURS...DEEPENING A SURFACE LOW OVER THE GRAND FLATS
AS A STRONG PV LOBE ROTATES IN ALOFT. THIS FEATURE WILL ALSO HELP
DESTABILIZE THE ATMOSPHERE AND THUNDERSTORMS...THOUGH STILL
ISOLATED...SHOULD BE A BIT MORE ROBUST ACROSS THE AREA TODAY. THE
MODELS ARE HOLDING THE ARCTIC AIR IN SOUTHERN WYOMING THROUGH THE
MID AFTERNOON HOURS WITH STRONG SOUTHERLY FLOW ALOFT. ONCE THE LOW
DROPS FAR ENOUGH SOUTH THIS EVENING AND EASTERLY FLOW SETS UP
ACROSS THE NORTH...THIS FRONT WILL ACCELERATE SOUTHWARD REACHING
THE I-70 CORRIDOR JUST PRIOR TO SUNRISE. THIS FRONT WILL BE THE
FOCUS FOR HEAVY SNOWFALL PRODUCTION AND BRINGING IN GUSTY WINDS.
THE CORE OF STRONG WINDS HOWEVER STILL LOOK TO BE CONCENTRATED
ACROSS THE NORTHWEST CWA WHERE GUSTS IN THE 45 TO 55 RANGE LOOK
LIKELY. THE DEEPENING COLD AIR WILL BE UNDER CUTTING THE WARMER
AIR ALOFT...THICKENING THE DENDRITIC LAYER AS THE PROFILE BECOMES
MORE ISOTHERMAL ACROSS NW COLORADO. TO TOP IT OFF...JET LOCATION
AND MID LEVEL FRONTOGENESIS IN THIS AREA SHOULD LEAD TO THE HEAVY
SNOWFALL PRODUCTION NEEDED TO COMBINE WITH THE WINDS FOR BLIZZARD
CONDITIONS. STRONG UPSLOPE INTO THE UNITAS WILL HELP HERE AND THE
TAVAPUTS. HOWEVER SOME CONCERN ABOUT VERNAL AND THE STRONG
DOWNSLOPE WINDS EXPECTED. ATTM THESE WINDS MORE OF A CONCERN THAN
SNOWFALL BUT WILL NEED TO MONITOR THIS CLOSELY FOR UPGRADE TO
WINTER HEADLINES. THE MID LEVEL LOW AND SURFACE LOW WILL TRACK
ACROSS THE CENTRAL AND SOUTHERN CWA...PULLING FIRST A PACIFIC
FRONT WESTWARD...FOLLOWED BY THE ARCTIC PLUNGE SOUTHWARD. THIS
WILL BRING SNOW TO THE REMAINING CWA TONIGHT INTO TUESDAY FAVORING
THE NORTHERN SLOPES OF THE MOUNTAIN RANGES WHERE 10 TO 18 INCHES
OF NEW SNOW WILL BE COMMON WITH SOME AREAS POSSIBLY SEEING 2 FEET.
IT SEEMS THE VALLEYS WILL BE IN THE FOR THE RIDE AS WELL AND DID
LEAN TOWARD THE COLDER NAM GUIDANCE IN HANDLING THE COLD AIR WHICH
WILL BRING FALLING TEMPERATURES TO MOST AREAS THROUGH THE DAY ON
TUESDAY. THIS WILL LEAVE THE MAIN FORM OF PRECIPITATION AS SNOW
ALONG THE GUNNISON AND COLORADO RIVER VALLEYS THROUGH THE
AFTERNOON. DID NOT THINK THE FLOW WAS FAVORABLE FOR HEAVY SNOW
ACROSS MOST OF THE GRAND VALLEY SO ADVISORY WAS HOISTED FOR 2-4
INCHES...OTHERWISE 4 - 7 INCHES WILL BE THE NORM FROM MONTROSE TO
RIFLE...GUNNISON AND EAGLE.
.LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)
ISSUED AT 434 AM MDT MON APR 8 2013
SOME MINOR DIFFERENCES SHOW UP IN MODELS TUESDAY NIGHT AND BEYOND
WITH REGARDS TO PLACEMENT OF LOW PRESSURE WITH EC HANGING BACK IN
COLORADO ABOUT 3 TO 6 HOURS LONGER THAN NAM AND GFS. END RESULT IS
A BIT MORE PRECIP FOR THE CWA THAN EITHER NAM/GFS BUT SINCE THERE
ARE HIGHLIGHTS STILL IN EFFECT FOR ALMOST EVERY ZONE IN FORECAST
AREA...THE POINT IS MOOT. ONE THING IS CERTAIN...TEMPERATURES WILL
BE MUCH COOLER THAN THOSE SEEN 24 HOURS AGO AS NORTHERLY FLOW USHERS
IN COLD CANADIAN AIR. PRECIPITATION WILL ALSO BE TAKING A DOWNTURN
AS THE AREA OF LOW PRESSURE CONTINUES TO MOVE ACROSS THE PLAINS
BRINGING PRECIP WITH IT. OROGRAPHICALLY FAVORED AREAS WILL CONTINUE
TO SEE SOME ACCUMULATION BUT BY AND LARGE...THE SIGNIFICANT
ACCUMULATING SNOWS WILL HAVE ENDED.
AS FAR AS LOWS ARE CONCERNED FOR WEDNESDAY MORNING...AREAS SOUTH WILL SEE
TEMPS BOTTOM OUT INTO THE UPPER TEENS/LOW 20S WHILE THE GRAND
VALLEY/MONTROSE AREAS WILL SEE LOWS IN THE LOW TO MID 20S WHILE
NORTHERN VALLEYS WILL SEE LOWS IN THE MID-TEENS. HIGHER ELEVATIONS
WILL SEE LOWS IN THE SINGLE DIGITS WITH A FEW SPOTS POSSIBLY
SEEING SUB-ZERO READINGS. DUE TO THESE FREEZING TEMPS...THE FREEZE
WATCH ISSUED EARLIER TODAY HAS BEEN UPGRADED TO A FREEZE WARNING
FOR THE I-70 CORRIDOR FROM EASTERN UTAH INTO THE GRAND VALLEY DOWN
INTO MONTROSE AND ALSO PAONIA FOR WEDNESDAY MORNING. THOSE
INDIVIDUALS WITH FRUIT-GROWING CONCERNS SHOULD TAKE STEPS NOW TO
PROTECT ANY PLANTS OR TREES THAT MAY BE AFFECTED BY THE COLD
TEMPERATURES.
MODELS AGREE THAT MOUNTAIN SNOWS WILL GENERALLY END BY WEDNESDAY
NIGHT AS THE NEXT WAVE STARTS TO MOVE INTO THE AREA. BY THURSDAY
MORNING...THIS WAVE WILL SPREAD PRECIP INTO NORTHERN UT/CO AND SPREAD
SOUTHEASTWARD THROUGH THE DAY. H7 TEMPS AT THIS TIME WILL BE NEAR -4C
PUTTING SNOW LEVELS BETWEEN 8K TO 10K FEET...SO MORE SNOW EXPECTED
THURSDAY INTO FRIDAY WITH RAIN SHOWERS FOR THE LOWER ELEVATIONS.
LINGERING LIGHT SNOW WILL CONTINUE ALONG THE DIVIDE FRIDAY WITH
PARTLY CLOUDY SKIES EXPECTED FOR THE REST OF THE FORECAST AREA.
FLOW THEN BECOMES MORE ZONAL AS THE JET STREAM SHIFTS NORTH THROUGH
THE WEEKEND. EVEN SO...GFS DOES SHOW A WEAK DISTURBANCE CLIPPING
THE CO/WY BORDER SUNDAY WITH LIGHT PRECIP POSSIBLE. REMAINING AREAS
SHOULD SEE PLENTY OF SUNSHINE.
TEMPERATURES THROUGH THE LONG-TERM WILL WARM UP DAY BY DAY AFTER THE
UNUSUALLY COLD START TO WEDNESDAY. BY THE WEEKEND...TEMPS ARE
PROGGED TO BE RUNNING ANYWHERE FROM 5 TO 10 DEGREES ABOVE NORMS FOR
THIS TIME OF YEAR. FINGERS CROSSED THIS PANS OUT.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY MORNING)
ISSUED AT 1010 AM MDT MON APR 8 2013
SHOWERS AND THUNDERSTORMS WILL DEVELOPING THIS AFTERNOON AND BECOME
NUMEROUS. STRONG SURFACE WINDS ARE EXPECTED...ESPECIALLY SOUTH OF
THE INTERSTATE 70 CORRIDOR WITH GUSTS TO 40 KTS EXPECTED PRODUCING
MODERATE TO STRONG TURBULENCE. AFTER 21Z THERE IS A 70% CHANCE OF
MVFR CIGS IN SHRA/TSRA WITH A 30 PERCENT CHANCE OF LOCAL IFR CIGS
AT ALL REGIONAL AIRPORTS. WINDS NEAR THESE STORMS MAY ALSO BE
ERRATIC AND BRING GUSTS UP TO 45 MPH. THUNDERSTORMS WILL PRODUCE
LOCALIZED WINDS OF 60 MPH OR MORE FROM 21-03Z.
A DUAL COLD FRONT SWEEPS IN FROM THE WEST AFT 21Z WITH A SECOND
STRONGER PUSH FROM THE NORTH FROM 00-00Z THIS EVENING. THE FRONT
WILL USHER IN STRONG NORTH TO NORTHWEST WINDS WITH THE POTENTIAL
FOR GUSTS TO EXCEED 50 MPH. CIGS AND VSBYS WILL BE DROPPING
THROUGH THE NIGHT IN SHRA TURNING TO SHSN WITH WIDESPREAD MVFR/IFR
CONDITIONS EXPECTED. LITTLE IMPROVEMENT IS EXPECTED UNTIL AFTER
18Z TUESDAY.
&&
.FIRE WEATHER...
ISSUED AT 434 AM MDT MON APR 8 2013
MINIMUM RELATIVE HUMIDITY IS NOT EXPECTED TO FALL BELOW 20
PERCENT. FUEL INFORMATION INDICATE DRY CONDITIONS AND STRONG GUSTY
WINDS (WITH GUSTS IN THE 35-40 MPH RANGE) WILL INCREASE THE FIRE
WEATHER HAZARD ON MONDAY. IN COORDINATION WITH LOCAL DISPATCH
CENTERS...STRONG WINDS WILL ENHANCE FIRE SPREAD IN SPITE OF
RELATIVE HUMIDITY CRITERIA NOT BEING REACHED. THEREFORE A RED
FLAG WARNING HAS BEEN ISSUED FOR ZONES 203 AND 207.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...BLIZZARD WARNING FROM 6 PM THIS EVENING TO MIDNIGHT MDT TUESDAY
NIGHT FOR COZ001>003.
FREEZE WARNING FROM MIDNIGHT TUESDAY NIGHT TO 9 AM MDT WEDNESDAY
FOR COZ006-011.
WIND ADVISORY UNTIL 7 PM MDT THIS EVENING FOR COZ020-021.
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ203-207.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO MIDNIGHT MDT
TUESDAY NIGHT FOR COZ004-009-010-012-013-017>019.
WINTER WEATHER ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM MDT
TUESDAY FOR COZ006-020.
WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM MDT TUESDAY
FOR COZ007-008-011-014.
WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO MIDNIGHT MDT
TUESDAY NIGHT FOR COZ005.
UT...BLIZZARD WARNING FROM 6 PM THIS EVENING TO MIDNIGHT MDT TUESDAY
NIGHT FOR UTZ025.
HIGH WIND WARNING FROM 9 PM THIS EVENING TO 6 PM MDT TUESDAY FOR
UTZ024.
FREEZE WARNING FROM MIDNIGHT TUESDAY NIGHT TO 9 AM MDT WEDNESDAY
FOR UTZ022-027.
WIND ADVISORY UNTIL 7 PM MDT THIS EVENING FOR UTZ022-027-029.
HIGH WIND WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
UTZ022-027.
BLIZZARD WARNING FROM 3 PM THIS AFTERNOON TO MIDNIGHT MDT
TUESDAY NIGHT FOR UTZ023.
WINTER STORM WARNING FROM 6 PM THIS EVENING TO MIDNIGHT MDT
TUESDAY NIGHT FOR UTZ028.
&&
UPDATE...NL
SHORT TERM...15
LONG TERM...TGR
AVIATION...TGJT
FIRE WEATHER...TGJTHazardous weather outlook, Apr 8, 4:54 AM MST, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
554 AM MDT MON APR 8 2013
COZ001>014-017>023-UTZ022>025-027>029-091200-
LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN-
ROAN AND TAVAPUTS PLATEAUS-ELKHEAD AND PARK MOUNTAINS-
UPPER YAMPA RIVER BASIN-GRAND VALLEY-DEBEQUE TO SILT CORRIDOR-
CENTRAL COLORADO RIVER BASIN-GRAND AND BATTLEMENT MESAS-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAIN VALLEYS-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
WEST ELK AND SAWATCH MOUNTAINS-FLATTOPS-
UPPER GUNNISON RIVER VALLEY-UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-
NORTHWEST SAN JUAN MOUNTAINS-SOUTHWEST SAN JUAN MOUNTAINS-
PARADOX VALLEY/LOWER DOLORES RIVER-
FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN-
SAN JUAN RIVER BASIN-SOUTHEAST UTAH-EASTERN UINTA MOUNTAINS-
EASTERN UINTA BASIN-TAVAPUTS PLATEAU-ARCHES/GRAND FLAT-
LA SAL AND ABAJO MOUNTAINS-CANYONLANDS/NATURAL BRIDGES-
554 AM MDT MON APR 8 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
A DEEP AREA OF LOW PRESSURE AND STRONG COLD FRONT WILL APPROACH
THE AREA TODAY BRINGING STRONG WINDS FOR MUCH OF THE AREA AND THEN
SNOW LATER ON THIS EVENING. MANY WARNINGS AND ADVISORIES HAVE BEEN
ISSUED INCLUDING BLIZZARD WARNINGS...WINTER STORM WARNINGS...WINTER
WEATHER ADVISORIES...RED FLAG WARNINGS...HIGH WIND WATCHES...AND
WIND ADVISORIES. PLEASE VISIT WWW.WEATHER.GOV/GJT TO GET THE FINER
DETAILS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THE STORM CONTINUES THROUGH WEDNESDAY WITH PLENTY OF PRECIPITATION
EXPECTED ACROSS THE ENTIRE FORECAST AREA. MUCH COLDER TEMPERATURES
ARE EXPECTED WEDNESDAY MORNING SO A FREEZE WARNING HAS BEEN ISSUED
FOR THE I-70 CORRIDOR FROM EASTERN UTAH TO THE GRAND VALLEY AND
DOWN TO MONTROSE AS WELL AS THE SOUTHEASTERN PORTIONS OF UTAH.
ANOTHER WAVE IS EXPECTED TO MOVE THROUGH THURSDAY NIGHT INTO
FRIDAY MORNING BRINGING MORE SNOW TO THE MOUNTAINS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT...HOWEVER
SPOTTERS ARE ENCOURAGED TO REPORT EXCESSIVE WIND OR ANY OBSERVED
WIND RELATED DAMAGE TO THE GRAND JUNCTION FORECAST OFFICE.
In the hours before
Local storm report, Apr 8, 11:58 AM MST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1258 PM MDT MON APR 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM TSTM WND GST NUCLA 38.27N 108.55W
04/08/2013 M48 MPH MONTROSE CO AWOS
WIND GUST FROM CONVECTIVE SHOWERS WITH LIGHTNING
DISTANT SW AND W
&&
EVENT NUMBER GJT1300764
MALEKSALocal storm report, Apr 8, 12:45 PM MST, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
145 PM MDT MON APR 08 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND GST BALLARD 40.28N 109.95W
04/08/2013 E50 MPH UINTAH UT EMERGENCY MNGR
ESTIMATED HIGH WINDS UP TO 50 MPH CAUSING VERY LOW
VISIBILITIES AND BLOWING DEBRIS ACROSS HIGHWAY 40 FROM
DUCHESNE TO ROOSEVELT INCLUDING BALLARD. DEBRIS INCLUDES
WHEEL LINES THAT FARMERS USE FOR WATERING AND ANYTHING
ABOUT 50 TO 60 POUNDS THAT IS NOT TIED DOWN. CAR
ACCIDENT ALSO OCCURRED IN ROOSEVELT. JUST NOW STARTING
TO SPRINKLE.
&&
EVENT NUMBER GJT1300765
MALEKSAEvent by event
2 blizzard, 1 winter storm, 1 winter weather. Local standard time, as filed.
Blizzard, Eastern Uinta Mountains
- When
- April 8, 1:00 PM MST to April 9, 8:00 PM MST
- Where
- Eastern Uinta Mountains forecast zone
- Reported by
- Emergency Manager
- Coordinates
- 40.506, -109.513 (the zone’s center; the record gives no point)
Heavy snowfall and strong winds up to 50 mph produced widespread blizzard conditions with snow drifts up to 4 feet deep. Snowfall measurements in protected areas ranged from 12 to 19 inches.
Blizzard, La Sal & Abajo Mountains
- When
- April 8, 2:00 PM MST to April 9, 8:00 PM MST
- Where
- La Sal & Abajo Mountains forecast zone
- Reported by
- Other Federal Agency
- Coordinates
- 38.304, -109.687 (the zone’s center; the record gives no point)
Heavy snowfall and strong winds up to 50 mph produced widespread blizzard conditions. Snowfall measurements in protected areas ranged from 8 to 12 inches.
Winter Storm, Tavaputs Plateau
- When
- April 8, 3:00 PM MST to April 9, 9:00 PM MST
- Where
- Tavaputs Plateau forecast zone
- Reported by
- Mesonet
- Coordinates
- 39.554, -109.544 (the zone’s center; the record gives no point)
Snowfall amounts of 12 to 13 inches were measured across the area. Wind gusts of 20 to 40 mph produced areas of blowing and drifting snow.
Winter Weather, Eastern Uinta Basin
- When
- April 8, 10:00 PM MST to April 9, 3:00 PM MST
- Where
- Eastern Uinta Basin forecast zone
- Reported by
- Mesonet
- Coordinates
- 40.125, -109.518 (the zone’s center; the record gives no point)
Snowfall and wind gusts of 35 to 50 mph produced widespread blowing and drifting snow, along with localized blizzard conditions. Visibilities generally dropped down to about a half mile. Actual snowfall amounts were estimated to be less than an inch.
- Blizzard
- Sustained winds or frequent gusts of 35 mph or more with falling or blowing snow that cuts visibility below a quarter mile for three hours or longer.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Storm in Nebraska, April 8 to 9, 20131 death · 23 events
- Winter Storm in South Dakota, April 8 to 11, 20131 death · 20 events
- Hail and Damaging Winds in Nebraska, April 8 to 9, 2013$6.1 million · 70 kt wind · 8 events
- Flood and Hail in Nebraska, April 8 to 9, 2013$1.1 million · 1.75 in hail · 33 events
- Tornado and Hail in Nebraska, April 8 to 9, 2013$250,000 · EF1 · 11 events
- Dust Storm and High Wind in Arizona, April 8, 20134 injured · $50,000 · 53 kt wind · 8 events
- High Wind in California, April 8 to 9, 2013$152,000 · 76 kt wind · 6 events
- Winter Storm and High Wind in Utah, April 8 to 9, 2013$120,000 · 65 kt wind · 10 events
- Winter Storm in Wyoming, April 8 to 9, 201358 events
- Flooding in Wisconsin, April 8 to 30, 2013$89,000 · 10 events
- High Wind and Strong Wind in California, April 8, 2013$39,000 · 56 kt wind · 20 events
- Hail and Heavy Rain in Iowa, April 8 to 9, 2013$30,000 · 1.25 in hail · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 519546, 519547, 519548, 519549.